Texas, 2024

Drought in Texas, September 1 to 10, 2024

September 1 to 10, 2024 · NWS EWX · 1 event in 1 county or zone

Kendall County received slightly above normal rainfall during the month, and it was enough to improve the drought there from Severe (D2) Drought category to Moderate (D1) Drought category.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS EWX wrote it up.

Kendall County received slightly above normal rainfall during the month, and it was enough to improve the drought there from Severe (D2) Drought category to Moderate (D1) Drought category.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Aug 31, 11:52 PM CST, 8 minutes earlier.

Area forecast discussion, Aug 31, 11:52 PM CST, 8 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
1252 AM CDT Sun Sep 1 2024

...New AVIATION...

.SHORT TERM...
(Tonight through Sunday night)
Issued at 211 PM CDT Sat Aug 31 2024

The coastal low remains well to our east near Houston and much of
the activity associated with this feature will remain to the east as
well. Could see a few showers rotate around this in our eastern
counties through the remainder of the afternoon today. Across the
western CWA, heating in combination with residual moisture/outflows
from yesterday's rainfall has already led to some scattered shower
activity. This should continue through the day with some possible
isolated thunderstorms mixed in as well. The main hazard today will
continue to be locally heavy rainfall possible leading to localized
minor flooding. Pin-pointing exactly where this may occur remains
difficult.

Most of the activity will dwindle after sunset, but some focus may
continue chances for showers and storms near the Rio Grande once
again tonight. Lows will be in the 70s. Another round of scattered
afternoon showers and storms will be likely once again tomorrow as
the upper pattern remains nearly unchanged. NBM was likely a little
high compared to high-res models and undercut it a bit. Locally
heavy rainfall will continue to be the main hazards. Highs tomorrow
will top out in the upper 80s to middle 90s. Rain chances will
remain slightly more elevated tomorrow night as a weakness possible
develops near the region. Low temperatures will be back in the 70s.

&&

.LONG TERM...
(Monday through Saturday)
Issued at 211 PM CDT Sat Aug 31 2024

A weakness in the upper ridge combined with a surface low along the
coast and a stalled frontal boundary near our northern border will
bring likely chances for showers and thunderstorms Monday and
Tuesday. Easterly flow on the north side of the low will bring very
moist air to our CWA with PW values forecast to be 2.0"-2.5". In
addition to the high moisture, storm motion will likely be slow and
locally heavy rain will be possible Monday. This could lead to some
isolated flooding. Wednesday the surface features will have less
influence and rain chances will be lower. The atmosphere will remain
unstable Thursday, but as the surface features lose more energy POPs
will be a little lower again. By Friday convection should be isolated
at best.

&&

.AVIATION...
(06Z TAFS)
Issued at 1243 AM CDT Sun Sep 1 2024

Stable air continues to dominate over I-35 as shortwave ridging
separates the unstable pattern between troughing over West TX and the
weak mid-level cutoff low over SE TX. Models continue to handle the
cut-off pattern poorly, so will continue with a more persistence
approach to the I-35 sites and keep out MVFR cigs until we actually
see them. Will again look to the end of the TAF periods to see if the
broader ridging pattern aloft weakens enough to allow the troughing
pattern to the west to push the weak overrunning lift far east
enough to generate some MVFR cigs and light shower into the I-35
corridor before daybreak Monday. Meanwhile persistent instability
continues at DRT, but precipitation events have been mostly glancing
blows with little impact. Will continue to showcase the late afternoon
period to where stronger convection is favored.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              75  89  73  88 /  30  70  60  50
Austin Bergstrom Intl Airport  74  88  73  87 /  30  70  60  60
New Braunfels Muni Airport     75  91  73  89 /  30  60  60  60
Burnet Muni Airport            73  86  70  83 /  50  80  70  70
Del Rio Intl Airport           77  89  75  88 /  60  90  80  70
Georgetown Muni Airport        73  88  72  85 /  40  70  60  50
Hondo Muni Airport             75  89  73  87 /  40  80  50  60
San Marcos Muni Airport        73  88  71  87 /  30  60  60  60
La Grange - Fayette Regional   74  88  73  88 /  30  60  40  50
San Antonio Intl Airport       77  90  75  88 /  30  70  60  60
Stinson Muni Airport           77  92  75  89 /  30  70  50  60

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
None.
&&

Short-Term...18
Long-Term...17
Aviation...18
Hazardous weather outlook, Aug 31, 8:05 PM CST, 3 hours 55 minutes before
Hazardous Weather Outlook
National Weather Service Austin/San Antonio TX
905 PM CDT Sat Aug 31 2024

TXZ171>173-183>194-202>209-217>225-228-020215-
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
905 PM CDT Sat Aug 31 2024

This Hazardous Weather Outlook is for South-Central Texas..

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Scattered to numerous showers and thunderstorms on Sunday through
mid week, become more isolated late week. Locally heavy rainfall
and gusty winds are the main threats.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 drought. Local standard time, as filed.

Drought, Kendall

When
September 1, 12:00 AM CST to September 10, 6:00 AM CST
Where
Kendall forecast zone
Reported by
Drought Monitor
Coordinates
29.945, -98.712 (the zone’s center; the record gives no point)

Kendall County received slightly above normal rainfall during the month, and it was enough to improve the drought there from Severe (D2) Drought category to Moderate (D1) Drought category.

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2024Every state in 2024This day in weather historyWarnings in Texas, September 2024

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1212302.